MAUDE Adverse Event Report: MAQUET SAS POWERLED 300/500; LIGHT, SURGICAL, CEILING MOUNTED

MAQUET SAS POWERLED 300/500; LIGHT, SURGICAL, CEILING MOUNTED
Model Number ARD568420752A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023 getinge became aware of an issue with one of surgical lights - powerled 300/500.Based on photographic evidence the label and the paint were chipping from the forks.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.The initial reporter was getinge technician.Event site name: (b)(6).Event site telephone:(b)(6).H3: device not returned to manufacturer.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
The correction of d4 version or model # deems required.This is based on the internal evaluation.Previous d4 version or model # ard568350933/ard568330933.Corrected d4 version or model # ard568420752a.Getinge became aware of an issue with one of surgical lights - powerled 300/500.Based on photographic evidence the label and the paint were chipping from the forks.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination.According to the information gathered, a service overview for the repair was presented by getinge employee, however customer decided to reject it.Based on the information collected, it was established that when the event occurred, the surgical light did not meet its specification, due to paint peeling and label chipping off which could be considered as technical deficiencies, and in this way the device contributed to the event.Provided information indicate that upon the event occurrence, the device was not being used for patient treatment.The issue was detected by getinge technician during performing the maintenance.When reviewing similar reportable events for the same device type, it was confirmed that in the last 5 years, registered for the issue of paint peeling on powerled and hled surgical lights, there is one event which led to the serious injury.As for the other malfunction investigated herein it was confirmed that there was no event in the last 5 years which led to serious injury.Comparing the number of claimed devices to the number of sold devices worldwide, we can assume that the failure ratio of the paint chipping is moderate and for chipped or missing label is low.All maquet sas products comply with: ¿ iec 60601-1 ed.2.0 & ed.3.0 general requirements for basic safety and essential performance.¿ iec 60601-2-41 particular requirements for the safety of surgical luminaires and luminaire for diagnosis.¿ disinfection products test: the aim of these tests is to detect any incompatibility with disinfectant.The paint chip or paint damages are due to: impacts, collisions (abnormal use).The operating manual (powerled_01581en09_extract, page 27) includes the instructions to pre-position the arms prior to use, in order to prevent damages.To prevent any similar incident, it is recommended to avoid the collisions between devices.Visual inspections during the cleaning allow to detect the impacts, it is recommended to perform corrective maintenance to rectify the default after its detection.Minor paint chip can be repaired with touch up paint, nevertheless, the parts impacted by serious damage must be replaced.Regarding the label peeling, as concluded by subject matter experts at maquet sas, the issue is probably due to collision or repeated excessive rubbing during cleaning of the device, the use of aggressive or unsuitable cleaning agents may be a contributing factor.The user manual mentions to check the lightheads for chipped paint, impact marks and any other damages during daily checks devices (powerled_01581en09_extract, pages 20-22).Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.

Brand Name
POWERLED 300/500
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key17029221
Report Number9710055-2023-00406
Device Sequence Number6413094
Product Code FSY
UDI-Device Identifier03700712402174
UDI-Public(01)03700712402174
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberARD568420752A
Device Catalogue NumberARD568350933/ARD568330933
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown